MedElevator Войти в исследования
← Поиск публикаций
Heart views : the official journal of the Gulf Heart Association · 2016

Clinical Profile and Management of Poisoning with Suicide Tree: An Observational Study.

СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Menon M Suraj, Kumar Prasantha, Jayachandran C I

Аннотация

INTRODUCTION: The clinical features, management, and the associations of dosage in poisoning with the cardiotoxic plant Cerbera odollam (suicide tree), responsible for more than half of plant poisoning deaths in the South Indian State of Kerala alone, have not been evaluated. There are only few studies on its clinical features and none on the usage of cardiac pacing in its management, given its rarity in the Western world. We depend on data for similar toxins to form our management protocols.

AIMS: Our aim was to describe the clinical features of C. odollam poisoning, dosage, and its relations to clinical features and pacemaker initiation therapy and to study the characteristics of temporary pacemaker therapy in its management.

SUBJECTS AND METHODS: This study was conducted in fifty consecutive cases who presented with a history of C. odollam poisoning from whom clinical data were obtained. Cases initiated on temporary cardiac pacemaker therapy due to the toxin effects were also studied. Effect of dosage on various clinical manifestations and pacing was analyzed.

RESULTS: All cases were due to suicidal ingestion. Vomiting (54%), thrombocytopenia (50%), and sinus bradycardia (32%) were the most common features. The need for cardiac pacing had a significant association with dosage in kernels ingested (P < 0.05) and with thrombocytopenia (P < 0.05). There was no association between hyperkalemia and death. Thirty-six percent of cases had to be paced, of which 16% died. In-hospital mortality of odollam poisoning was 12%.

CONCLUSIONS: C. odollam poisoning cases merit monitoring and treatment in Intensive Care Unit with facilities for electrocardiographic monitoring and temporary cardiac pacing. The clinical features and the factors associated with mortality are different from other cardiac glycosides.